Alert archive / North Carolina / Wind Advisories in 2019

Wind Advisory 5, NWS Raleigh, NC

April 26, 201916 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Apr 26, 2019, 5:31 PM EDT for 16 counties in North Carolina. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2019, 5:31 PM EDT (21:31 UTC)
Expired
Apr 26, 2019, 9:17 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS72 KRAH 262131
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
531 PM EDT Fri Apr 26 2019

...GUSTY NORTHWEST WINDS EXPECTED ACROSS THE WESTERN PIEDMONT AND
SANDHILLS THROUGH THIS EVENING...

.Behind a surface cold front winds will be gusty as the pressure
gradient tightens and a potent upper level disturbance moves
overhead. Gusty winds will peak by early this evening and then
slowly subside later tonight.

NCZ021>023-038>040-073>077-083>086-088-270200-
/O.NEW.KRAH.WI.Y.0005.190426T2131Z-190427T0200Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
Cumberland-
Including the cities of Pfafftown, Stanleyville, Winston-Salem, 
Greensboro, Lake Townsend, High Point, Burlington, Graham, 
Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty,
Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, 
Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, 
Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, 
Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, 
Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, 
Silver City, Fayetteville, and Fort Bragg
531 PM EDT Fri Apr 26 2019

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Raleigh has issued a Wind
Advisory, which is in effect until 10 PM EDT this evening.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Peaking by early this evening and then slowly subsiding 
  later tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 to 40 mph or
wind gusts of 40 to 55 mph are expected. Winds of this magnitude
are capable of knocking down old or weakened trees and can make
driving difficult, especially for high profile vehicles.

&&

$$
1 follow-up statement
820 
WWUS72 KRAH 270117
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
917 PM EDT Fri Apr 26 2019

...The strong wind gusts that necessitated issuance of the Wind 
Advisory have subsided...

NCZ021>023-038>040-073>077-083>086-088-270230-
/O.CAN.KRAH.WI.Y.0005.000000T0000Z-190427T0200Z/
Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
Cumberland-
Including the cities of Pfafftown, Stanleyville, Winston-Salem, 
Greensboro, Lake Townsend, High Point, Burlington, Graham, 
Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty,
Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, 
Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, 
Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, 
Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, 
Timberlake, Duncan, Erwin, Angier, Lillington, Wadesboro, 
Polkton, Rockingham, Hamlet, East Rockingham, Laurel Hill, 
Laurinburg, Antioch, Ashley Heights, Raeford, Rockfish, 
Silver City, Fayetteville, and Fort Bragg
917 PM EDT Fri Apr 26 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Raleigh has cancelled the Wind
Advisory.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:03 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 26, 3:03 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
303 PM EDT Fri Apr 26 2019

.SYNOPSIS...
A strong cold front will cross central NC this afternoon, preceded
by numerous showers and a few thunderstorms. High pressure will
build in behind the front on Saturday. This high will drift offshore
Sunday, allowing a dry cold front to cross our region late Sunday
and Sunday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Friday...

An amplifying northern stream trough will take on an increasingly
negative-tilt as it pivots NE across the region this evening and
overnight. Robust 120 to 140 meter H5 falls and mid-level DCVA
overspreading the area will support a fractured band of showers and
thunderstorms across the area between 18 to 00z. The severe threat
looks increasingly less menacing due to the mixing out of sfc/BL
dewpoints into the upper 50s/lower 60s that has actually led to
less/weakening instability this afternoon when the better forcing is
moving through the area. However given the stout shear parameters,
still can't rule out an isolated strong to severe storms across the
far eastern piedmont and NE coastal plain counties, with damaging
thunderstorm wind gusts being the primary severe threat.

Matching and in some cases surpassing the 30 to 40 mph SWLY wind
gusts we saw ahead of the front will be the gusty NWLY wind gusts
expected immediately behind the surface cold front this afternoon
with an isolated gust in excess of 45 mph possible.

Bulk of convection will be exiting eastern areas at or shortly after
22z with clearing skies this evening, and cooler temperatures
overnight as a drier cooler air mass overspreads the region. Min
temperatures in the 45-50 degrees. Wind gusts will subside in the 2
to 3 hours after sunset.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 245 PM Friday...

In the wake of the exiting shortwave trough, a southern stream
parent high over the Deep South will build briefly across the SE US
on Saturday and will then shift off the SE US coast Saturday
evening/night in advance of progressive northern stream trough
moving east across the lower Great Lakes and Ohio Valley. Seasonable
afternoon temperatures in the 70s and surface dewpoints in the 30s
and lower 40s will result very pleasant weather conditions. Mid and
high clouds will be on the increase during the evening and overnight
hours, especially across the northern tier as increasing mid-level
WAA overspreads the area ahead of the aforementioned northern stream
trough. Sprinkles falling out of a 8 to 10 kft mid-cloud deck is
possible, but will keep the forecast dry for now. Overnight lows in
the lower to mid 50s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 1200 PM Friday...

Very limited weather to talk about in the long term as a fairly
quiet period should preside for the next several days. Attention
will focus to the north on Sunday as a weak low pressure system
crosses the mid-Atlantic states. While this system will be moisture
starved there will be a slight chance for some brief showers,
particularly across the north on Sunday afternoon. Expect highs in
the upper 70s to low 80s with a dry cold front coming through the
area Sunday night. With mostly zonal weak flow aloft, surface high
pressure over the southwest Atlantic will keep warm southerly return
flow over the area going into early next week. Cooler on Monday
behind the front with low 70s across the north and upper 70s across
the south. Temperatures will then warm back into the 80s for the
rest of the week with dry conditions through Wednesday before slight
chances for precipitation return for the end of the week as a
frontal system lingers mainly north and west of the area.

&&

.AVIATION /18Z Friday THROUGH WEDNESDAY/...
As of 210 PM Friday...

A band of showers and thunderstorms will precede a cold frontal
passage that will cross west to east through the area between 18 to
23z.
A brief period of MVFR conditions along with convective winds gusts
of 40-50kts will be possible with the stronger storms cells.
Even outside of convection, expect intermittent strong wind gusts of
30 to 35 mph ahead(SWLY)and behind(WNWLY)the front. These gusts will
subside between 1 to 3 hours after. VFR conditions will rule
tonight and Saturday as surface high pressure builds in from the SW.
By mid to late morning, daytime heating will result in some
morning/early afternoon gustiness into the mid to upper teens before
subsiding during the afternoon.

There will be an increase in cloudiness Saturday night though it
should be mainly mid/high level clouds. The next chance for sub VFR
parameters will occur early Monday as a stalled sfc front across our
region will likely lead to moisture pooling and the possible
development of low clouds or fog. Low end VFR/MVFR ceilings will be
possible for brief instances Monday into Tuesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...Ellis
AVIATION...CBL/WSS
Hazardous weather outlook, Apr 26, 2:12 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
212 PM EDT Fri Apr 26 2019

NCZ007-023>025-040>042-075>078-084>086-088-089-271815-
Person-Alamance-Orange-Durham-Chatham-Wake-Johnston-Moore-Lee-
Harnett-Wayne-Richmond-Scotland-Hoke-Cumberland-Sampson-
212 PM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

A few severe thunderstorms will be possible today between 11 AM and
6 PM. The main severe weather threat will be damaging straightline
winds.

Surface winds along and behind a front will gusts between 30 and 40
mph late this afternoon through early this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ021-022-038-039-073-074-083-271815-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Anson-
212 PM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-271815-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
212 PM EDT Fri Apr 26 2019

...SEVERE THUNDERSTORM WATCH 106 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 26, 4:22 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
422 PM EDT FRI APR 26 2019

NCZ074-075-084-086-262100-
Richmond NC-Hoke NC-Moore NC-Montgomery NC-
422 PM EDT FRI APR 26 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOORE...
SOUTHEASTERN MONTGOMERY...NORTHEASTERN RICHMOND AND NORTHWESTERN HOKE
COUNTIES UNTIL 500 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Rockingham, moving east at 50 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman, Whispering
Pines, Pinebluff, Ellerbe, Foxfire and Taylortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3501 7986 3519 7990 3537 7933 3503 7926
      3502 7945 3504 7946 3502 7952
TIME...MOT...LOC 2021Z 257DEG 43KT 3511 7979

GIH
Special weather statement, Apr 26, 4:26 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
426 PM EDT FRI APR 26 2019

NCZ041-042-077-262115-
Johnston NC-Harnett NC-Wake NC-
426 PM EDT FRI APR 26 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT...SOUTH
CENTRAL WAKE AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 515 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lillington, moving east at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Smithfield, Lillington, Fuquay-Varina, Clayton, Angier, Coats, Four
Oaks, Raven Rock State Park, Coats Crossroads and Flowers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
central North Carolina.

LAT...LON 3549 7900 3555 7895 3571 7836 3543 7831
      3538 7897
TIME...MOT...LOC 2025Z 256DEG 48KT 3546 7891

GIH
Local storm report, Apr 26, 4:37 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 NNW ROCKINGHAM        34.97N 79.77W
04/26/2019                   RICHMOND           NC   PUBLIC

            STRONG WINDS LIFTED UP A CARPORT AND DROPPED
            IT DOWN ONTO A MOTORCYCLE AND CAR.

&&

GIH
Special weather statement, Apr 26, 4:58 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
458 PM EDT FRI APR 26 2019

NCZ011-028-043-262115-
Edgecombe NC-Halifax NC-Wilson NC-
458 PM EDT FRI APR 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN EDGECOMBE...
SOUTHEASTERN HALIFAX AND SOUTHEASTERN WILSON COUNTIES UNTIL 515 PM
EDT...

At 457 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles southwest of
Scotland Neck to near Tarboro to 9 miles northwest of Farmville.
Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Tarboro, Scotland Neck, Princeville, Pinetops, Stantonsburg,
Macclesfield, Saratoga, Hobgood, Conetoe and Speed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
central North Carolina.

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3583 7739 3581 7742 3580 7747 3558 7781
      3559 7785 3574 7775 3587 7751 3607 7761
      3621 7738 3619 7733 3617 7731 3616 7727
      3610 7723
TIME...MOT...LOC 2057Z 245DEG 48KT 3603 7752 3589 7746 3570 7768

26
Local storm report, Apr 26, 5:02 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND DMG 6 S ASHLEY HEIGHTS      35.02N 79.36W
04/26/2019                   HOKE               NC   PUBLIC

            TREES REPORTED DOWN ON CALLOWAY RD.

&&

GIH
Special weather statement, Apr 26, 5:27 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
527 PM EDT FRI APR 26 2019

NCZ088-089-262200-
Sampson NC-Cumberland NC-
527 PM EDT FRI APR 26 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAMPSON AND SOUTHEASTERN
CUMBERLAND COUNTIES UNTIL 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ammon, or 14 miles north of Elizabethtown, moving east at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Clinton, Harrells, Roseboro, Garland, Turkey and Bushy Lake Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3475 7839 3478 7843 3481 7845 3484 7849
      3485 7850 3485 7873 3493 7874 3511 7817
      3508 7816 3490 7815 3474 7820 3471 7838
TIME...MOT...LOC 2127Z 255DEG 48KT 3484 7863

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:01 AM EDTSpecial Weather StatementRAHEdgecombe44 min
Apr 26, 1:53 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Granville, Orange, Person and 2 more52 min
Apr 26, 2:45 PM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Vance, Wake and 1 more60 min
Apr 26, 3:05 PM EDTSpecial Weather StatementRAHAnson, Lee, Montgomery, Moore, Richmond, Stanly55 min
Apr 26, 3:40 PM EDTSpecial Weather StatementRAHLee50 min
Apr 26, 3:48 PM EDTSpecial Weather StatementRAHAnson, Richmond42 min
Apr 26, 3:58 PM EDTSpecial Weather StatementRAHWake47 min
Apr 26, 4:10 PM EDTSpecial Weather StatementRAHWilson50 min
Apr 26, 4:17 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Johnston, Nash, Wilson43 min
Apr 26, 4:22 PM EDTSpecial Weather StatementRAHMoore38 min
Apr 26, 4:26 PM EDTSpecial Weather StatementRAHJohnston49 min
Apr 26, 4:58 PM EDTSpecial Weather StatementRAHEdgecombe17 min
Apr 26, 5:27 PM EDTSpecial Weather StatementRAHSampson33 min

Nearby

Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.